Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Phoenix, AZ

July 23, 2012Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 23, 2012, 6:24 PM MST for Pinal County, Arizona. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 6:24 PM MST (01:24 UTC)
Expired
Jul 23, 2012, 7:15 PM MST
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 36 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:30 PM MSTTSTM WND GST 601 Sw Queen Valley, AZDELAYED REPORT FROM JULY 23. WIND GUSTS UP TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2393 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS55 KPSR 240124
SVRPSR
AZC021-240215-
/O.NEW.KPSR.SV.W.0020.120724T0124Z-120724T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
624 PM MST MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 715 PM MST

* AT 622 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUEEN VALLEY...OR 10 MILES
  WEST OF SUPERIOR...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 60 FROM FLORENCE
  JUNCTION TO NEAR THE BOYCE THOMPSON ARBORETUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

IF FLYING DEBRIS HITS YOUR VEHICLE WHILE YOU ARE DRIVING...PULL OVER
AND PARK. STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN
BELOW THE WINDOWS...COVERING WITH YOUR HANDS AND A BLANKET IF
POSSIBLE.

&&

LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141
TIME...MOT...LOC 0124Z 195DEG 8KT 3329 11128

$$

WOODALL
3 follow-up statements
903 
WWUS55 KPSR 240140
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
640 PM MST MON JUL 23 2012

AZC021-240215-
/O.CON.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/
PINAL AZ-
640 PM MST MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST
FOR NORTH CENTRAL PINAL COUNTY...

AT 637 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUEEN VALLEY...OR 10
MILES WEST OF SUPERIOR...MOVING NORTH AT 5 MPH.

ANOTHER STRONG STORM WAS LOCATED 8 MILES EAST OF KINGS RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

IF THUNDERSTORMS APPROACH YOUR AREA...GO INSIDE A STURDY BUILDING. 
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.
&&

LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141
TIME...MOT...LOC 0138Z 192DEG 5KT 3329 11128

$$

WOODALL
689 
WWUS55 KPSR 240202
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
702 PM MST MON JUL 23 2012

AZC021-240215-
/O.CON.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/
PINAL AZ-
702 PM MST MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST
FOR NORTH CENTRAL PINAL COUNTY...

AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF QUEEN
VALLEY...OR 13 MILES EAST OF APACHE JUNCTION...MOVING NORTH AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF STORMS APPROACH YOUR AREA...GO INSIDE A STURDY BUILDING. 
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141
TIME...MOT...LOC 0201Z 193DEG 5KT 3342 11131

$$

WOODALL
209 
WWUS55 KPSR 240213
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST MON JUL 23 2012

AZC021-240222-
/O.EXP.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/
PINAL AZ-
713 PM MST MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL COUNTY
WILL EXPIRE AT 715 PM MST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...HEAVY 
RAIN...GUSTY WINDS...AND LIGHTNING ARE EXPECTED NORTH OF QUEEN 
VALLEY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141
TIME...MOT...LOC 0212Z 193DEG 5KT 3343 11131

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:35 PM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 23, 2:35 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST MON JUL 23 2012

.SYNOPSIS...
THUNDERSTORM CHANCES WILL BEGIN TO DWINDLE OVER THE NEXT FEW DAYS AS
DRIER AIR SLOWLY WORKS IN FROM THE WEST. AFTER WEDNESDAY...STORM
CHANCES WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN AREAS EAST OF
PHOENIX. DRIER AND SLIGHTLY WARMER WEATHER WILL SETTLE ACROSS THE
REGION FOR LATE THIS WEEK INTO THE WEEKEND...BEFORE A MORE ACTIVE
MONSOON PATTERN IS POSSIBLE BY THE EARLY PART OF NEXT WEEK.

&&

.DISCUSSION...
LITTLE HAS CHANGED WITH THE AIRMASS OVER THE PAST COUPLE DAYS...AND
TODAY WILL AGAIN SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. OVERNIGHT CLOUD COVER QUICKLY DIMINISHED THIS MORNING
LEADING TO MOSTLY SUNNY SKIES AND AMPLE HEATING BY LATE MORNING.
MOISTURE REMAINS QUITE PREVALENT ACROSS THE REGION WITH DEEPER
MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. A SLIGHT
PATTERN CHANGE HAS BEEN SEEN SINCE YESTERDAY AS THE PERSISTENT
INVERTED TROUGH ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA HAS
BECOME MUCH MORE DIFFUSE AND DIFFICULT TO PICK OUT IN THE FLOW. A
DEVELOPING UPPER LEVEL ANTICYCLONE IS NOW TAKING SHAPE OFF THE
SOUTHERN CALIFORNIA COAST CONTINUING TO BRING NORTHERLY UPPER WINDS
ACROSS SOUTHEAST CALIFORNIA. EVEN THOUGH MOISTURE BETWEEN 600-800 MB
REMAINS DECENT ACROSS SOUTHEAST CALIFORNIA...WARM DRY AIR CONTINUES
BETWEEN 400-600 MB. SCATTERED SHOWERS HAVE POPPED EARLY THIS
AFTERNOON ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY...BUT
AS SUSPECTED HAVE STRUGGLED TO BUILD SO FAR. STILL THINKING ACTIVITY
ACROSS SOUTHEAST CALIFORNIA AND INTO FAR WESTERN PORTIONS OF ARIZONA
SHOULD REMAIN FAIRLY SCATTERED WITH LITTLE OR NO LIGHTNING.

STORMS HAVE BEGUN FIRING ACROSS THE HIGHER TERRAIN AREAS ACROSS
SOUTHEAST ARIZONA AND ALONG THE RIM. 12Z SOUNDINGS AT KPSR AND KTWC
ARE MUCH LIKE YESTERDAY/S WITH PRECIPITABLE WATER VALUES NEAR 1.7
INCHES AND NO APPRECIABLE DRY LAYERS. WITH A WEAKENED STEERING FLOW
COMPARED TO THIS PAST WEEKEND...STORM MOVEMENT WILL LIKELY BE AROUND
10 KNOTS OUT OF THE SOUTH SOUTHEAST...NOT TAKING OUTFLOW STORM
DEVELOPMENT INTO ACCOUNT. GUSTY WIND POTENTIAL IS LOWER THAN THE
PREVIOUS TWO DAYS WITH LITTLE DRY AIR ALOFT...SO THE POTENTIAL FOR
SIGNIFICANT OUTFLOWS AND ANY BLOWING DUST HAS BEEN REDUCED. POPS IN
THE 20-40 PERCENT RANGE FOR THIS AFTERNOON AND EVENING ACROSS
SOUTH-CENTRAL ARIZONA STILL LOOK REASONABLE...BUT WITH THE WEAKENED
INVERTED TROUGH...STORMS MAY HAVE TROUBLE FIRING ACROSS THE LOWER
DESERTS. THE MAIN THREAT FROM ANY STRONGER THUNDERSTORMS TODAY WILL
BE FLASH FLOODING DUE TO HIGH PRECIPITABLE WATER VALUES AND THE
WEAKER STEERING FLOW...ESPECIALLY ACROSS SOUTHWEST ARIZONA WHERE
STORM MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY.

A DRIER NORTHERLY UPPER FLOW WILL OVERTAKE THE WESTERN HALF OF
ARIZONA BY LATER TUESDAY WITH DECREASING CHANCES OF STORMS ACROSS
MUCH OF THE REGION. ENOUGH DRY AIR SHOULD MOVE INTO SOUTHEAST
CALIFORNIA TO GO WITH DRY POPS. MOISTURE WILL REMAIN FAIRLY
EXTENSIVE FURTHER EAST...ESPECIALLY ACROSS SOUTHEAST ARIZONA. SLIGHT
CHANCE POPS WEST OF PHOENIX AND CHANCE POPS PHOENIX AND EAST STILL
SEEMS REASONABLE. AS THE UPPER ANTICYCLONE MOVES INTO NORTHERN
ARIZONA BY WEDNESDAY...THE DRY AIR WILL WORK IT/S WAY AS FAR EAST AS
THE METRO PHOENIX AREA. WITH LITTLE OR NO UPPER LEVEL SUPPORT FOR
ANY STORMS...SHOWER AND THUNDERSTORM DEVELOPMENT WILL MAINLY BE
CONFINED TO HIGHER TERRAIN AREAS EAST OF PHOENIX. AVAILABLE MOISTURE
INTO THE WEEKEND THEN DECREASES SUBSTANTIALLY...WITH MIXING RATIOS
DROPPING INTO THE 5-7 G/KG RANGE. THIS LITTLE AVAILABLE MOISTURE
WILL RESULT IN ONLY SLIGHT CHANCE POPS EAST OF PHOENIX THURSDAY INTO
THE EARLY PART OF THE WEEKEND. THERE ARE INDICATIONS MONSOONAL
MOISTURE WILL BEGIN PUSHING INTO SOUTH-CENTRAL ARIZONA BY
SUNDAY...BUT STILL TOO EARLY TO TELL EXACTLY WHEN STORMS CHANCES
WILL INCREASE AGAIN.

TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL ON TUESDAY
BEFORE RISING TO AROUND SEASONAL NORMALS FOR WEDNESDAY INTO THE
WEEKEND. AS MOISTURE DECREASES BY MID WEEK...SOME LOCATIONS ACROSS
THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
COULD SEE HIGHS RISING INTO THE 107-110 RANGE. HOWEVER...WITH LOW
DEWPOINTS...NOT EXPECTING ANY EXCESSIVE HEAT THRESHOLDS TO BE
REALIZED.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

ANTICIPATING ANOTHER ROUND OF MONSOON THUNDERSTORMS THIS AFTERNOON.
FOR NOW LIGHT WINDS...MOSTLY FROM THE SOUTHEAST ACROSS THE PHOENIX
AREA...BUT GOOD CHANCE FOR OUTFLOW BOUNDARIES AGAIN AS THE DAY
PROGRESSES. ADDED VCTS IN PREVAILING FOR KIWA AND KPHX TO ACCOUNT
FOR THE CHANCE OF STORMS. ATTM NOT ADDING ANY OUTFLOW WIND SHIFTS AS
IT IS TOO EARLY TO PREDICT TIMING.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

DEEP EASTERLY FLOW AND AMPLE MOISTURE WILL LIKELY RESULT IN AT LEAST
SOME THUNDERSTORM DEVELOP ACROSS SOUTHEAST CALIFORNIA TODAY. WINDS
MOSTLY FROM THE SOUTH ACROSS THE REGION. HAVE SEEN A LITTLE BIT OF
SHOWER ACTIVITY BUT NOTHING ORGANIZED SO WILL KEEP TAFS WITHOUT VCTS
FOR NOW.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...

EXPECT THUNDERSTORM ACTIVITY TO BEGIN PICKING UP AGAIN BEGINNING
FRIDAY AND RUNNING THROUGH THE WEEKEND. HUMIDITIES WILL ALSO BE
INCREASING THROUGH THE WEEKEND. MOST ACTIVITY SHOULD BE TO THE EAST
OF THE COLORADO RIVER.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...WATERS
FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 23, 5:50 AM MST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST MON JUL 23 2012

AZZ024-241400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
550 AM MST MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE
PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING.
LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE
STRONGEST...MOST PERSISTENT STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO
OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING.
SMALL HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022-023-027-028-241400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
550 AM MST MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE
PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING.
LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE
STRONGEST...MOST PERSISTENT STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS
AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER
STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON WEDNESDAY...AND
BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE EXPECTED THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-021-025-026-CAZ031>033-241400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
550 AM MST MON JUL 23 2012 /550 AM PDT MON JUL 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY
THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED
FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST
PERSISTENT STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND AND DEADLY LIGHTING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CAZ030-241400-
JOSHUA TREE NATIONAL PARK-
550 AM PDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY
THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED
FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST
PERSISTENT STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER
THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 23, 4:07 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST MON JUL 23 2012

AZZ024-028-232345-
GILA AZ-PINAL AZ-MARICOPA AZ-
407 PM MST MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 403 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SUPERIOR...
   TOP OF THE WORLD...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
      3342 11127 3350 11096 3324 11093
TIME...MOT...LOC 2307Z 171DEG 6KT 3326 11103

WOODALL
Special weather statement, Jul 23, 4:08 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST MON JUL 23 2012

AZZ024-028-232345-
GILA AZ-PINAL AZ-
408 PM MST MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SUPERIOR...
   TOP OF THE WORLD...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
      3344 11127 3347 11095 3324 11093
TIME...MOT...LOC 2307Z 171DEG 8KT 3326 11103

WOODALL
Special weather statement, Jul 23, 4:38 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST MON JUL 23 2012

AZZ024-240015-
GILA AZ-
438 PM MST MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 515 PM MST

AT 435 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLAYPOOL...MOVING NORTH AT 10 MPH. ANOTHER
STRONG STORM WAS NEAR ROOSEVELT LAKE.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAYS 88 AND 188 NORTHWEST OF GLOBE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3364 11105 3363 11074 3335 11075 3337 11097
TIME...MOT...LOC 2337Z 163DEG 3KT 3345 11086

WOODALL
Special weather statement, Jul 23, 5:25 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
525 PM MST MON JUL 23 2012

AZZ028-240115-
PINAL AZ-
525 PM MST MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 615 PM MST

AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MAGMA.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3319 11147 3310 11131 3297 11146 3306 11161
TIME...MOT...LOC 0024Z 218DEG 6KT 3307 11148

MEYERS
Special weather statement, Jul 23, 5:49 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST MON JUL 23 2012

AZZ028-240130-
PINAL AZ-
549 PM MST MON JUL 23 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 630 PM MST

AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF FLORENCE...MOVING NORTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   FLORENCE JUNCTION...

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTHEAST
OF FLORENCE BEFORE 630 PM.

IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3328 11145 3327 11122 3313 11114 3295 11138
      3305 11153
TIME...MOT...LOC 0047Z 189DEG 8KT 3314 11135

WOODALL
Local storm report, Jul 23, 6:13 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
613 PM MST MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     DUST STORM       4 N KOMATKE             33.36N 112.17W
07/23/2012                   MARICOPA           AZ   TRAINED SPOTTER

            LESS THAN ONE EIGHTH MILE VIS IN BLOWING DUST

&&

EVENT NUMBER PSR1200187

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:25 PM MSTSpecial Weather StatementPSRPinal50 min
Jul 23, 5:49 PM MSTSpecial Weather StatementPSRPinal41 min
Jul 23, 7:16 PM MSTSpecial Weather StatementPSR44 min
Jul 24, 12:18 AM MSTFlash Flood WarningPSRGila, Maricopa117 min
Jul 24, 2:43 AM MSTFlash Flood WarningPSRMaricopa4 hr
Jul 24, 6:14 AM MSTAreal Flood AdvisoryPSRPinal2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.